-Dizziness/Off-balance for 2 years
-Began twitching all over body 2.5 years ago, some jerkiness (Was on Zoloft 50mg).
-Tightness and nerve/cramp-like pain in my meaty parts of RIGHT foot and RIGHT hand. Tightness progressed. (Started 8 months ago)
-Staring off (aware of it), hard to get out of, maybe linked to a mental tiredness like feeling?
-Not very noticeable to observers eyes but I have cogwheel motion when dropping my shoulders from a lifted position, and going down from a sit up position.
-Intense brain fog.
They are unsure if its FND, Parkinsons, or something else…
I’ve been prescribed DEPAKOTE by my doctor. I have two questions.
Are there some drugs that could worsen Parkinsons?
Since Depakote is a neurological drug, could it improve Parkinsons effects if it was?
I’m 2 years in on many of these symptoms and I’m tired. Appointments are few and far between and I live in a foreign country where I can’t communicate well. Any responses are considered and I ultimately follow the advice of my doctors. Thank you very much.
You’re right to follow the advice of your doctors, and we understand your concern about medications.You can find info on commonly prescribed Parkinson’s drugs at our website at Parkinsons.org.uk. We also have a team of helpful advisers at our free and confidential helpline at 0808 800 0303 who are able to answer questions about medication and direct you to local resources as well.
All our best,
The wider you read the wider you may find the gap between what health professionals profess in professional journals etc aND what comes out of their mouths to patients.
Parkinson’s disease: an overview The Pharmaceutical Journal 26 FEB 2000 David Burn
Perhaps the most important diagnosis to consider when a patient presents with parkinsonism is whether their symptoms and signs may be drug-induced. This is because drug-induced parkinsonism (DIP) is potentially reversible upon cessation of the offending agent.
Drug induced movement disorders are common. In epidemiological studies between a third and a half of parkinsonism is caused by medication. Considering antidepressant treatment for patients with Parkinson’s disease is complex. … some patients report worsened parkinsonism. A Cochrane systemic review concluded that there are insufficient data on the effectiveness and safety of antidepressant therapies in Parkinson’s disease.
Sertraline 50 mg Tablets Lupin Healthcare (UK) Ltd Last updated on emc: 29 Dec 2020
Side effects include: muscle twitching
Nervous system disorders: tremor, movement disorders (including extrapyramidal symptoms such as hyperkinesia, hypertonia, dystonia, teeth grinding or gait abnormalities), akathisia , dyskinesia, psychomotor restlessness, choreoathetosis [twitching/writhing], also reported were signs and symptoms associated with serotonin syndrome or neuroleptic malignant syndrome
Can Sertraline Induce Parkinson’s Disease? R.J.Gregory & J.F.White Psychosomatics March–April, 2001Vol.42, Issue 2, P.163–164
Extrapyramidal side effects of sertraline and other selective serotonin reuptake inhibitors (SSRIs) have been noted extensively in the literature. We report on a patient who developed irreversible Parkinson’s disease shortly after initiation of treatment with sertraline.
A Case of SSRI Induced Irreversible Parkinsonism S.Dixit, S.A.Khan, and S.Azad J Clin Diagn Res. 2015 Feb; 9(2):
Serotonin specific reuptake inhibitors (SSRI)… are sometimes associated with extrapyramidal side effects including Parkinsonism. We report a case of generalized anxiety disorder on treatment with SSRI (fluoxetine / sertraline) who developed irreversible Parkinsonism.
Depakote 500mg Tablets SANOFI valproate semisodium Last updated on emc: 25 Mar 2022
Side effects include: Nervous system: tremor, extrapyramidal disorder, reversible parkinsonism, reversible dementia
We have not, however, observed a total regression of symptoms and signs in all our patients during follow-up. This may be due to insufficient duration of follow-up or could point to certain irreversible processes that may begin and go clinically unnoticed at any time during VPA treatment. It could be argued that factors other than VPA may contribute to the initiation and maintenance of neuronal damage.
Parkinsonism: A Rare Adverse Effect of Valproic Acid A.Muralidharan, J.Rahman, D.Banerjee, A.R.H.Mohammed, and B.H.M.Cureus 2020 Jun; 12(6): e8782.
Pharmacosis: Trigger Algorithm | Dr. David Healy Pharmacosis: Trigger Algorithm David Healy June, 18, 2012
These are the steps pharmaceutical companies routinely work through, based on which they often decide their drug has caused a problem, while still denying in public that it does so. [developed from the Naranjo algorithm (1981) for estimating the probability of adverse drug reactions]
Hi hope this is in right area.
Background- gp and myself have been experimenting with dosages to good effect. However parkinson nurse and consultant decided i was on too high a dosage. We defered to his wisdom and for past few weeks I’ve been trying with lower dosage of co-careldopa + slow release tabs. A week ago i had flu like symptoms (covid) and took 2 doses of lemsip powder on the Sunday, by Monday a.m. i had reverted to how my symptoms were prior to starting any meds and it took until the Thursday before i felt anywhere near normal. Now over a week later, apart from residual covid effects I’m much better. My question is
Was it my taking paracetemol (lemsip) that negsted my parkinson meds?
Or was it the covid efects that showed a resurgance of symotoms.
Hope someone has any ideas or even if this has previously been posted.
I’m speaking to parkinson nurse on Thursday and to my gp next week, so might post again after then